MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY; MULTIFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY; MULTIFOCAL IOLS
Model Number ZXR00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 08/22/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the intraocular lens (iol) was explanted (b)(6) 2019.The ocular response analyzer (ora) recommendations did not suggest the need for a toric lens during original surgery.On post op exam, (b)(6) 2019, the patient was measuring 2 diopters of astigmatism with manual k's in the right eye (od).The lens was replaced with a model zxt150 13.0 diopter.There were no complications and no incision enlargement.Patient is doing well post op.No further information was provided.
 
Additional Manufacturer Narrative
Section d10: device available for evaluation: yes.Section d10: returned to manufacturer on: 09/30/2019.Section h3: device returned to manufacturer: yes.Device evaluation: on september 30, 2019 the returned lens sample was received for investigation.The product was received in a lensholder.Visual inspection with the unaided eye shows the product is cut in pieces, most probably to make explant possible.Considering the condition of the lens additional analysis is not possible.The complaint cannot be confirmed.Manufacturing records review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.A search on complaints revealed that no similar complaints were received for this production order number.As a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-(b)(4) and capa-010215.

Brand Name
TECNIS SYMFONY
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key9111367
Report Number9614546-2019-00914
Device Sequence Number1984041
Product Code POE
UDI-Device Identifier05050474591714
UDI-Public(01)05050474591714(17)221106
Combination Product (Y/N)Y
Initial Reporter StateME
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/09/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/06/2022
Device Model NumberZXR00
Device Catalogue NumberZXR00U0135
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/30/2019
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 08/30/2019
Supplement Date Received by Manufacturer10/10/2019
10/25/2020
Initial Report FDA Received Date09/24/2019
Supplement Report FDA Received Date10/11/2019
11/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR
Date Report Sent to FDA01/01/2005